Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS San Angelo, TX

April 23, 2011Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 23, 2011, 9:00 PM CDT for Brown County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2011, 9:00 PM CDT (02:00 UTC)
Expired
Apr 23, 2011, 9:45 PM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 9:03 PM CDTHAIL 1.75May, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:05 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2261 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WUUS54 KSJT 240200
SVRSJT
TXC049-240245-
/O.NEW.KSJT.SV.W.0055.110424T0200Z-110424T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
900 PM CDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 945 PM CDT

* AT 854 PM CDT...A SEVERE THUNDERSTORM WAS 5 MILES NORTHEAST OF
  MAY...OR 17 MILES NORTHWEST OF COMANCHE...MOVING EAST AT 10 MPH.
  A LINE OF THUNDERSTORMS CONTINUES DEVELOP WEST INTO NORTHERN BROWN 
  COUNTY. SOME ROADS IN THE PATH OF THIS STORM INCLUDE U.S. HIGHWAY  
  82 AND RANCH ROAD 583.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  SOME VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE.
  A FEW EXPOSED WINDOWS COULD CRACK OR BREAK.
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED.
  LIGHT UNSECURED OBJECTS BLOWN AROUND.
  SCATTERED POWER OUTAGES POSSIBLE.
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHERN BROWN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3208 9893 3187 9879 3182 9920 3208 9919
TIME...MOT...LOC 0158Z 253DEG 10KT 3203 9883

$$
2 follow-up statements
394 
WWUS54 KSJT 240211
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
911 PM CDT SAT APR 23 2011

TXC049-240245-
/O.CON.KSJT.SV.W.0055.000000T0000Z-110424T0245Z/
BROWN TX-
911 PM CDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN BROWN COUNTY...

AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAY...OR 17 
MILES WEST OF COMANCHE...MOVING EAST SOUTHEAST AT 15 MPH. TRAINED 
WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL AT 903 PM CDT IN MAY..

  STORM HAZARDS INCLUDE...
  GOLF BALL SIZE HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  DENTED VEHICLES
  MODERATE ROOF DAMAGE
  MAY BREAK WINDOWS ON VEHICLES AND HOMES
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHERN BROWN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3208 9893 3187 9879 3182 9920 3208 9919
TIME...MOT...LOC 0211Z 282DEG 13KT 3199 9886

$$
454 
WWUS54 KSJT 240224
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
924 PM CDT SAT APR 23 2011

TXC049-240245-
/O.CON.KSJT.SV.W.0055.000000T0000Z-110424T0245Z/
BROWN TX-
924 PM CDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN BROWN COUNTY...

AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF 
MAY...OR 14 MILES NORTHWEST OF COMANCHE...MOVING EAST SOUTHEAST AT 
15 MPH.
THIS STORM CONTINUES TO HAVE THE POTENTIAL OF PRODUCING LARGE 
DAMAGING HAIL TO THE SIZE OF TENNIS BALLS. SOME ROADS IN THE PATH OF 
THIS STORM INCLUDE RANCH ROAD 593 AND U.S. HIGHWAY 83. 

  STORM HAZARDS INCLUDE...
  TENNIS BALL SIZE HAIL
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

  WITH POSSIBLE STORM IMPACTS...
  DENTED VEHICLES
  MODERATE ROOF DAMAGE
  MAY BREAK WINDOWS ON VEHICLES AND HOMES
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.
  SIGNIFICANT DAMAGE TO TREE LIMBS...
  SOME TREES MAY BE BLOWN DOWN...
  SHEDS TOPPLED...
  ROOF DAMAGE TO MANUFACTURED HOMES...
  EXTENSIVE POWER OUTAGES.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHERN BROWN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3208 9893 3187 9879 3182 9920 3208 9919
TIME...MOT...LOC 0222Z 282DEG 13KT 3198 9881

$$
DANIELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:14 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 23, 8:14 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
814 PM CDT SAT APR 23 2011

.UPDATE...
REMOVED THE SEVERE THUNDERSTORM WATCH FOR MUCH OF THE BIG COUNTRY
AS THE COLD FRONT HAS ADVANCED SOUTH TO A BIG SPRING...TO
BLACKWELL...TO CROSS PLAINS LINE. THE MORE STABLE POST FRONTAL
AIRMASS HAS SHOWN NO CONVECTIVE DEVELOPMENT IN THE PAST HOUR AND
THE CU FIELD CONTINUES TO DISIPPATE. FARTHER SOUTH ALONG THE
BOUNDARY WE STILL MAY SEE A STORM OR TWO BACKBUILD INTO THE CWA
FROM THE EAST BUT IT APPEARS THAT MOST OF THIS WILL REMAIN OUR OF
OUR AREA. POPS WERE LOWERED A BIT BUT I DID MAINTAIN MENTION OF
THUNDER THROUGHOUT THE NIGHT AS WE ANTICIPATE A LOW LEVEL JET
INTERACTION WITH THE AFOREMENTIONED BOUNDARY. UPDATED GRIDS HAVE
BEEN SENT.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 658 PM CDT SAT APR 23 2011/

DISCUSSION...
SEE AVIATION SECTION.

AVIATION...
COLD FRONTAL BOUNDARY WAS LOCATED OVER THE SOUTHERN BIG
COUNTRY...WITH SCATTERED THUNDERSTORMS DEVELOPING JUST NORTH OF
IT. OTHER SCATTERED STORMS HAVE OCCURRED ACROSS BROWN COUNTY. THE
COLD FRONTAL BOUNDARY WILL SAG SOUTH INTO THE CONCHO VALLEY AND
HEARTLAND EARLY TONIGHT...BUT HOW FAR SOUTH IT PROGRESSES BEFORE
STALLING REMAINS UNCERTAIN AT THIS POINT. STORMS SHOULD DISSIPATE
OR MOVE OUT OF OUR AREA BY SUNSET...BUT SOME REDEVELOPMENT IS
POSSIBLE BY OR AFTER MIDNIGHT AS LOW-LEVEL JET DEVELOPS. EXPECT
ANY STORM DEVELOPMENT LATER TONIGHT TO OCCUR ALONG AND NORTH OF
THE FRONTAL BOUNDARY. OTHER THAN AN INITIAL THUNDERSTORM PLACEMENT
AT THE ABILENE TERMINAL DUE TO NEARBY THUNDERSTORM
ACTIVITY...GOING WITH JUST A CB CLOUD GROUP MENTION AT THE OTHER
TAF SITES...GIVEN THE UNCERTAINTY IN COVERAGE AND PLACEMENT OF
ADDITIONAL CONVECTION. LOW-LEVEL JET DEVELOPMENT WILL AID IN
MOISTURE TRANSPORT OVERNIGHT. THIS SHOULD RESULT IN LOW CLOUD
DEVELOPMENT/EXPANSION NORTH ACROSS THE REGION EAST OF HIGHWAY 277
LATE TONIGHT AND EARLY SUNDAY MORNING. HOWEVER...HIGH CLOUD
COVERAGE COULD LIMIT THE EXTENT OF LOW CLOUD DEVELOPMENT. BY
MIDDAY SUNDAY OR EARLY AFTERNOON...EXPECT TO HAVE A SCATTERED TO
BROKEN CUMULUS FIELD WITH VFR BASES/CEILINGS. THUNDERSTORM
CHANCES WILL INCREASE SUNDAY AFTERNOON WITH THE APPROACH OF AN
UPPER TROUGH AND PROXIMITY OF SURFACE FRONTAL BOUNDARY AND
RESIDUAL OUTFLOW BOUNDARIES.

PREV DISCUSSION... /ISSUED 443 PM CDT SAT APR 23 2011/

UPDATE...
SEVERE THUNDERSTORM WATCH 187 HAS BEEN EXTENDED FARTHER WEST AND
SOUTH TO NOW INCLUDE ALL OF THE BIG COUNTRY ALONG WITH RUNNELS
COUNTY.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED WEST OF THE ORINGIAL SEVERE
THUNDERSTORM WATCH. GIVEN THIS TREND HAVE EXTENDED THIS WATCH
FARTHER WEST AND SOUTH.

PREV DISCUSSION... /ISSUED 403 PM CDT SAT APR 23 2011/

SHORT TERM...
AWAITING STORM INITIATION AT THIS POINT. COLD FRONT CONTINUES TO
MAKE PROGRESS...EXTENDING FROM SOUTH OF WICHITA FALLS TO JUST NORTH
OF ABILENE AT 20Z. DRYLINE A LITTLE MORE DIFFUSE...BUT EXTENDING
FROM WEST OF ABILENE SOUTHWEST TO WEST OF SAN ANGELO. CAPE VALUES
ACROSS THE EASTERN BIG COUNTRY STARTING TO PUSH OVER 3000
J/KG...EVEN WITH A BAND OF HIGH CLOUDS WHICH HAVE HINDERED HEATING
SOMEWHAT. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT FOR THE REST
OF THE AFTERNOON AND EVENING.

BIGGEST QUESTION CONCERNS THE THREAT OF CONVECTION FARTHER WEST AS
THE DRYLINE RETREATS THIS EVENING. GIVEN THE LIKELY ONGOING
STORMS...THE FRONT CONTINUING TO DROP SOUTH...AND THE RETREAT IN
DRYLINE...EXPECT A FEW STORMS TO TRY TO BACK BUILD DOWN THE LINE TO
THE SOUTHWEST AS WE GO INTO THE EVENING HOURS. SOUTHERLY LOW LEVEL
JET INTENSIFIES INTO THE 35 TO 45 KNOT RANGE...UP AND OVER THE
BOUNDARY...SO EXPECT STORMS TO HAVE A SLOW DECLINE THIS EVENING.
WITH ALL THIS MIND...HAVE OPTED TO PULL SOME POPS BACK TO THE WEST
AND SOUTHWEST TONIGHT.

MODELS SAY THAT THE FRONTAL BOUNDARY WILL PULL UP STATIONARY
TONIGHT...BUT THIS IS DEPENDENT ON CONVECTION NORTH OF THE BOUNDARY
NOT BEING TOO INTENSE OR TOO WIDESPREAD. SUSPECT THE BOUNDARY WILL
SAG A LITTLE FARTHER SOUTH THAN THE MODELS SUGGEST. ALSO SUSPECT
THAT SEVERAL OUTFLOW BOUNDARIES MAY BE STILL AROUND.
THUS...SCATTERED POPS PRETTY MUCH AREAWIDE FOR SUNDAY AFTERNOON.

07

LONG TERM...
SUNDAY NIGHT AND MONDAY...UPPER TROUGH WILL MOVE EAST FROM THE
CENTRAL/SOUTHERN ROCKIES ACROSS THE CENTRAL/SOUTHERN PLAINS AND
NORTH TEXAS. HAVE SOME UNCERTAINTY ON WHERE THE SURFACE QUASI-
STATIONARY FRONT WILL BE SUNDAY EVENING...BUT THIS BOUNDARY IS
EXPECTED TO LIFT NORTH AS A WARM FRONT OUT OF OUR AREA SUNDAY
NIGHT. DRYLINE SHOULD MAKE A PARTIAL RETREAT OUT OF OUR WESTERN
COUNTIES SUNDAY EVENING...THEN PACIFIC FRONT WILL OVERTAKE IT
OVERNIGHT ACROSS WEST TEXAS. GIVEN THE SETUP WITH MODERATE-STRONG
INSTABILITY AND FAVORABLE VERTICAL SHEAR...EXPECT TO HAVE AT
LEAST SCATTERED THUNDERSTORMS...SOME SEVERE...ONGOING SUNDAY
EVENING. HAVE A CHANCE POP CONTINUING SUNDAY NIGH ACROSS OUR
COUNTIES FOR THUNDERSTORMS.

PACIFIC FRONT/DRYLINE WILL SURGE EAST ACROSS WEST CENTRAL TEXAS
MONDAY MORNING. IN ITS WAKE...INCREASING AND GUSTY SOUTHWEST TO
WEST WINDS WILL DEVELOP ACROSS OUR AREA. SUBSIDENCE ASSOCIATED
WITH THE DEPARTING UPPER SYSTEM ALONG WITH WINDS BECOMING BETTER
ALIGNED AT 850MB AND 700MB WILL AID IN DOWNWARD MOMENTUM TRANSFER
ACROSS OUR AREA. WITH THESE CONSIDERATIONS...EXPECT WINDS TO
REACH LAKE WIND ADVISORY LEVELS. WITH AN INTRUSION OF VERY DRY
AIR FROM THE WEST...FIRE WEATHER CONCERN WILL BE HEIGHTENED...
AND THIS IS ADDRESSED IN THE FIRE WEATHER SECTION.

AN UPSTREAM UPPER TROUGH IS PROGGED TO DIVE SOUTHEAST ACROSS THE
ROCKIES TUESDAY AND INTO THE SOUTHERN PLAINS TUESDAY NIGHT. AS
THIS SYSTEM APPROACHES...SURFACE LOW WILL DEVELOP OVER THE TEXAS
AND OKLAHOMA PANHANDLES. WITH INCREASED SURFACE PRESSURE AND
LOW-MID LEVEL HEIGHT GRADIENTS...THE SETUP FAVORS STRONGER WINDS
ALONG WITH CRITICAL FIRE WEATHER CONDITIONS.

TEMPERATURES WILL BE WELL ABOVE NORMAL WITH HIGHS MOSTLY IN THE
LOWER 90S MONDAY...AND WELL INTO THE 90S ON TUESDAY.

COLD FRONT ASSOCIATED WITH THE SECOND SYSTEM WILL PUSH SOUTH
ACROSS WEST CENTRAL TEXAS WEDNESDAY MORNING. A DRY AND COOLER
AIRMASS WILL FOLLOW MIDWEEK...WITH A WARMING TREND BEGINNING
AGAIN LATE IN THE WEEK.

19

FIRE WEATHER...
THE MAIN FIRE WEATHER CONCERNS ARE WITH MONDAY AND TUESDAY.
ON MONDAY...COMBINATION OF INCREASING AND GUSTY WEST-SOUTHWEST
WINDS AND AN INTRUSION OF VERY DRY AIR EXPECTED TO RESULT IN
NEAR CRITICAL FIRE WEATHER CONDITIONS. THE RELATIVE HUMIDITY
VALUES WILL EASILY REACH RED FLAG CRITERIA BUT THE WIND SPEEDS
WILL BE MARGINAL. EXTENT OF WEEKEND CONVECTION/ AMOUNT AND
COVERAGE OF RAINFALL/ AND HOW QUICKLY THE SURFACE FUELS DRY OUT
WILL HAVE AN INFLUENCE ON SUSCEPTIBILITY TO WILDFIRE DEVELOPMENT.

WITH STRONGER WEST WINDS AND VERY DRY LOW-LEVEL AIR INTRUSION
PROGGED ON TUESDAY...A LARGER PART OF WEST CENTRAL TEXAS MAY HAVE
CRITICAL FIRE WEATHER CONDITIONS.

A COLD FRONTAL PASSAGE WITH AND ATTENDANT WIND SHIFT IS FORECAST
ACROSS OUR AREA WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 60  79  63  92  57 /  20  30  30  10  10
SAN ANGELO 	 66  86  62  94  57 /  20  30  30  10  10
JUNCTION 	 68  84  67  91  59 /  30  30  30  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25
Hazardous weather outlook, Apr 23, 8:30 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
830 PM CDT SAT APR 23 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
830 PM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL REMAIN A POSSIBILITY ACROSS WEST CENTRAL TEXAS
THROUGHOUT THE OVERNIGHT HOURS. A FEW SEVERE STORMS WILL BE POSSIBLE
ACROSS THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND WITH THE
PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A SECONDARY
THREAT WILL BE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST
CENTRAL TEXAS SUNDAY AFTERNOON AND SUNDAY NIGHT. AGAIN...VERY LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. DANGEROUS
LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS.

JOHNSON

In the hours before

Special weather statement, Apr 23, 5:55 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 PM CDT SAT APR 23 2011

TXZ140-240000-
BROWN TX-
555 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR BROWN
COUNTY...

AT 550 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHEAST OF EARLY...MOVING
NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OWENS BY 610 PM CDT
  BLANKET BY 620 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

18
Special weather statement, Apr 23, 6:02 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
602 PM CDT SAT APR 23 2011

TXZ113-127-232330-
JONES TX-TAYLOR TX-
602 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR JONES
AND TAYLOR COUNTIES...

AT 558 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF ABILENE...MOVING
NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  IMPACT BY 610 PM CDT
  HAMBY BY 620 PM CDT
  NUGENT BY 630 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

JOHNSON
Special weather statement, Apr 23, 6:05 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT SAT APR 23 2011

TXZ098-099-232330-
HASKELL TX-THROCKMORTON TX-
605 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR
HASKELL AND THROCKMORTON COUNTIES...

AT 603 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 20 MILES SOUTHWEST OF US-183 NEAR THE
THROCKMORTON-BAYLOR COUNTY LINE...OR ABOUT 14 MILES NORTHEAST OF
HASKELL...MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  US-183 NEAR THE THROCKMORTON-BAYLOR COUNTY LINE BY 630 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

DANIELS
Local storm report, Apr 23, 6:07 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
607 PM CDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             4 S HASKELL             33.10N  99.73W
04/23/2011  E1.00 INCH       HASKELL            TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1100111

JOHNSON
Special weather statement, Apr 23, 6:34 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT SAT APR 23 2011

TXZ113-114-240015-
SHACKELFORD TX-JONES TX-
634 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR
SHACKELFORD AND JONES COUNTIES...

AT 630 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF HAWLEY...OR ABOUT 10
MILES NORTH OF ABILENE...MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NUGENT AND THE INTERSECTION OF US-180 AND FARM ROAD 600 BY 640 PM
  CDT
  LUEDERS BY 650 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

DANIELS
Special weather statement, Apr 23, 6:39 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT SAT APR 23 2011

TXZ140-240000-
BROWN TX-
639 PM CDT SAT APR 23 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR BROWN
COUNTY...

AT 635 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES WEST OF BLANKET...OR ABOUT 9
MILES NORTHEAST OF EARLY...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  EASTERN BROWN COUNTY.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:39 PM CDTSevere Thunderstorm WarningSJTBrown51 min
Apr 23, 10:29 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman46 min
Apr 24, 1:35 PM CDTFire Weather WatchSJTCoke, Crockett, Fisher, Haskell, Irion, Jones and 5 more7 hr
Apr 24, 3:12 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford63 min
Apr 24, 3:35 PM CDTTornado WarningSJTCallahan, Shackelford25 min
Apr 24, 3:48 PM CDTSevere Thunderstorm WarningSJTJones, Taylor42 min
Apr 24, 3:52 PM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor38 min
Apr 24, 3:56 PM CDTTornado WarningSJTShackelford49 min
Apr 24, 4:03 PM CDTTornado WarningSJTTaylor42 min
Apr 24, 4:22 PM CDTTornado WarningSJTCallahan, Jones, Taylor38 min
Apr 24, 4:27 PM CDTTornado WarningSJTCallahan, Shackelford, Taylor48 min
Apr 24, 4:44 PM CDTAreal Flood AdvisorySJTTaylor91 min
Apr 24, 5:00 PM CDTTornado WarningSJTCallahan, Shackelford, Taylor45 min
Apr 24, 5:10 PM CDTTornado WarningSJTCallahan, Shackelford20 min
Apr 24, 5:25 PM CDTTornado WarningSJTCallahan, Shackelford65 min
Apr 24, 5:28 PM CDTFlash Flood WarningSJTCallahan, Shackelford, Taylor3 hr
Apr 24, 5:31 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor44 min
Apr 24, 5:52 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor38 min
Apr 24, 6:14 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor61 min
Apr 24, 6:33 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor57 min
Apr 24, 6:46 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.